MDJunction - People Helping People
 
Ask a Question
09/19/2010 05:42 AM

For those of you that take meds, please read.

Rflattsfan78
Rflattsfan78  
Posts: 607
Member

Hey guys,

I wanted to share something with you that scared me. I know many of us either take benzos or other medication like SSRI's to help our panic. This multivitamin I bought contains "ginkgo biloba". Its in VERY small writing on the front of the bottle that this is added to it. I went to check the interactions online and it turns out the zoloft I take and the klonopin can cause seizures if taken with ginkgo biloba!! Good thing I checked, cuz here I am ready to start this new multivitamin and I could have seriously had problems.

I encourage everyone that takes natural supplements or multivitamin to check them out with your doctor or pharmacist, or use an online drug checker (I'll post the link below in case anyone is interested).

http://www.drugs.com/drug_interactions.php#

Just thought this was important to share because some of us take these medications. Better safe than sorry!

Julanne

Reply

09/19/2010 05:47 AM
carolyn2

crazy cat all multivitamins from blackmores have it in them

its a herb

nothing to worry about

im n the executive b stress one

+multivitamins b6 it was suscribed by a surgeon that surgeon i was seeing for breast cancer


09/19/2010 06:05 AM
Rflattsfan78
Rflattsfan78  
Posts: 607
Member

I have to say I think it is something to be concerned about when its telling me it could cause seizures if combined with my zoloft & klonopin. Herbs can be dangerous too if mixed with certain medications. St. John's wort which is an herb for example should never be taken with an SSRI. You can develop a serious condition called serotonin syndrome. This isn't true for many vitamins,don't get me wrong, but some CAN cause adverse reactions. Just want others to be aware.

09/19/2010 08:09 AM
jojobear
jojobear  
Posts: 6115
VIP Member
I'm an Advocate

There are always risks and benefits. I found out a LONG time ago it was helpful to have a pharmacist that knew a LOT about me so I could double check any possible interactions. I also am able to discuss the pros and cons of the interactions and whether it is worth the risk. In the past I have had some medications (OTC and prescribed) that many would say should not be combined. However with the careful watch of doctors and pharmacists the benefits of the combination outweighed the risks.

It is always better to be safe than sorry though. FACT


09/19/2010 01:09 PM
lilshortie0423
lilshortie0423  
Posts: 17
Member

this is def. a good heads up. Im sure most of you are aware but also but careful to take drugs like Benadryl (anti histamines) they can have terrible reactions with anti depressants! Thanks for posting this Julanne!

09/19/2010 06:36 PM
Conn65
Conn65  
Posts: 11256
VIP Member

Yep I agree. You def have to watch what OTC meds and even vitamins you mix. I've had so many adverse reactions to meds! Even simple things like robitussin and thera flu have warnings about mixing with anti depressants. It's always best to ask your pharmacist or dr before starting anything new. Better safe than sorry !!!

10/01/2010 04:20 AM
carolyn2

i take a generic brand and endep and I also take the executive strss from black mores andI have not had a reaction

10/01/2010 05:52 AM
AliKatt
AliKatt  
Posts: 596
Senior Member

Thanks for the heads up! I take a multi vitamin also but am real careful about what it has in it. My dad grabbed me a bottle to replace mine that are almost out and I had to exchange them because of the inositol in them. Inositol also reacts with ssri's and can cause serotonin syndrome so back to the Rite aid they went!

I like the interaction checker at drugs. com. It's a nice tool to have at our finger tips!


10/01/2010 04:53 PM
pauley13
pauley13Posts: 6
Member

Hey all, am new to this forum, but I got pulled in by this exchange.

Am personally dead-set against ANY kind of meds. Vitamins are great but ideally in their natural form!

As for using artificial means (meds) for any psychological conditions... that's a total dead-end street because you'll only - at best - address the SYMPTOMS not the root causes. Most disorders (e.g. panic attacks) are completely treatable WITHOUT ever touching a pill - with simple psychotherapy, ideally hypnotherapy which allows you to discover the original trigger for this condition that much more easily than any other method. For this reason many of those self-help tapes you can get for panic attacks CAN actually work - as long as the therapist is good and YOU allow yourself to "go under" during the session and let the voice guide you. I know the best therapy of THIS particular kind is DreamWalk at thedreamwalk.com - but there are also others like panic-away.com and a few more, but DW takes the cake.

Please stay away from pharmacological solutions to psychological problems, if you can!

cheers Smile xx paul

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved